Heavy Rain, Hamilton
- When
- July 10, 2:00 PM EST to 6:00 PM EST
- Where
- Hamilton County, 0.59 mi W of Jennings
- Reported by
- Broadcast Media
- Coordinates
- 30.600, -83.110
Four hour rainfall total was 5.5 inches.
Sea breeze and outflow mergers produced very heavy rainfall that extended several hours over Hamilton county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Sea breeze and outflow mergers produced very heavy rainfall that extended several hours over Hamilton county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 1:42 PM EST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 242 PM EDT WED JUL 10 2013 .SHORT TERM /NOW THROUGH SATURDAY/... MID/UPPER LOW CONTINUES TO ROTATE OVER THE FL STRAITS WITH ABUNDANT MOISTURE WELL SOUTH OF THE FORECAST AREA...AND A BAND OF DRIER AIR ALOFT OVER NE FL. ALTHOUGH THE ATLC SEA BREEZE IS PUSHING INLAND...ANY SHOWERS POPPING ALONG THE SBRZ ARE HAVING DIFFICULTY DEVELOPING. ELSEWHERE SATELLITE IMAGERY SHOWS A MID LEVEL TROUGH OVER S/CENTRAL GA. A LINE OF STORMS IS MOVING INTO THE NW PORTION OF SE GA AND KVAX RADAR SHOWS A DISTINCT OUTFLOW BOUNDARY MOVING SEWD AHEAD OF THESE STORMS. STEERING FLOW CHANGES DIRECTIONS OVER NE FL KEEPING STORMS ALONG THE GULF COAST FROM DRIFTING INLAND. THE RAPID REFRESH SHOWS THE BAND OF STORMS CONTINUING TO PUSH SEWD OVER SE GA THEN RUNNING UP AGAINST THE SBRZ LATE AFTN. COVERAGE IS EXPECTED TO INCREASE ALONG I-75 CORRIDOR IN NE FL ALSO IN LATE AFTN WHERE SEA BREEZES AND OUTFLOW BOUNDARIES COLLIDE. THE ACTIVITY WILL LINGER INTO THE EVENING BEFORE WINDING DOWN. STILL EXPECT DEEPER MOISTURE OVER THE REGION ON THURSDAY AS THE MID/UPPER LOW MOVES INTO THE GULF AND A TROUGH PUSHES INTO THE SOUTHEAST STATES. A SWLY STEERING FLOW WILL ALLOW AN EARLIER START TO SHOWERS/STORMS ALONG THE GULF COAST THEN SPREADING E-NE ACROSS THE AREA DURING THE DAY. SCATTERED TO NUMEROUS STORMS ARE EXPECTED WITH BEST CHANCES (60-70%) ACRS INLAND SE GA TO SUWANNEE RIVER VALLEY OF NE FL NEAR THE TROUGH AXIS. BY EVENING NUMEROUS SHRA/STORMS ARE EXPECTED NEAR THE EAST COAST. WILL KEEP 30-40% COVERAGE FOR SE GA INTO THE NIGHT AND A 20-30% CHANCE FOR NE FL. FRIDAY THROUGH SATURDAY...A TROUGH OF LOW PRESSURE AT THE MID LEVELS...ALONG WITH A SURFACE COLD FRONT WILL SAG SOUTH TOWARD SE GA. DEEP MOISTURE WILL INCREASE UNDER S/SW FLOW ALOFT...RESULTING IN NUMEROUS SHOWERS/TSTMS EACH AFTN...WITH CHANCE POPS AT NIGHT. WITH DEEP LAYER SHEAR INCREASING SLIGHTLY...A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS. NEAR NORMAL TEMPERATURES WILL PREVAIL THROUGH THE SHORT TERM. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... WILL MAKE NO CHANGES TO THE FORECAST FOR THE EXTENDED PERIOD AS IT STILL HINGES ON THE EVENTUAL TRACK AND INTENSITY OF CHANTAL. CHANCE POPS ARE EXPECTED OVER LAND AREAS THROUGH SUNDAY NIGHT. AFTER THAT...GENERAL TROUGHING TO THE NORTH AND WEAK MID LEVEL RIDGING OVER FL WILL RESULT IN NEAR NORMAL PRECIP CHANCES FOR EARLY NEXT WEEK. SEASONAL TEMPERATURES ARE FORECAST. && .AVIATION... PREVAILING VFR. WILL SEE THUNDERSTORMS IN THE VICINITY OF GAINESVILLE AFTER 20Z. && .MARINE... CURRENTLY WINDS ARE GENERALLY SE 10-15 KT AND SEAS ARE 2-3 FT WITH A 2 FT E/SE SWELL. SOUTH WINDS WILL INCREASE OVER OFFSHORE WATERS THU/THU NIGHT AND SCEC CONDITIONS ARE EXPECTED. HEADLINES ARE ANTICIPATED AGAIN THIS WEEK ALTHOUGH FORECAST DEPENDS OF WHAT HAPPENS WITH CHANTAL. WINDS/SEAS WILL SUBSIDE EARLY NEXT WEEK. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 92 73 87 / 30 70 70 70 SSI 76 88 75 85 / 10 50 60 60 JAX 72 92 73 88 / 10 60 60 70 SGJ 74 89 74 87 / 10 50 50 60 GNV 71 90 71 90 / 30 50 50 60 OCF 72 91 72 90 / 40 50 50 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/SANDRIK/GUILLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 325 AM EDT WED JUL 10 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-111000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 325 AM EDT WED JUL 10 2013 ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY OVER INLAND LOCATIONS THIS AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. RIVER FLOOD WARNINGS ARE IN EFFECT FOR BAXLEY ALONG THE ALTAMAHA RIVER...AND FOR WAYCROSS AND ATKINSON ALONG THE SATILLA RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SATURDAY AS MOISTURE INCREASES OVER THE AREA. A FEW STRONG STORMS WILL BE POSSIBLE...WITH GUSTY WINDS AND HAIL THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. BASED ON THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE CENTER...TROPICAL STORM CHANTAL OR THE REMNANTS OF CHANTAL ARE EXPECTED TO TRACK NORTHWARD OVER THE BAHAMAS EARLY THIS WEEKEND....MOVING NORTH TOWARD THE FLORIDA OR GEORGIA COAST LATE IN THE WEEKEND. THERE REMAINS MUCH UNCERTAINTY WITH THE FORECAST TRACK. AT THIS TIME...LOCAL INTERESTS SHOULD MONITOR THE LATEST OFFICIAL FORECAST INFORMATION FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
108 PM EDT WED JUL 10 2013
GAZ132-133-135-101800-
APPLING-COFFEE-JEFF DAVIS-
108 PM EDT WED JUL 10 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
NORTHWESTERN APPLING AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT...
AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
PINE GROVE TO 4 MILES SOUTHWEST OF AMBROSE...MOVING NORTHEAST AT 5
MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST GREEN...
PINE GROVE...GRAHAM...DENTON...BROXTON...AMBROSE...SNIPESVILLE...
PRIDGEN...PLANT HATCH AND HAZLEHURST THROUGH 200 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3194 8229 3191 8222 3142 8304 3142 8314
3147 8316 3149 8311 3157 8306 3161 8306
3167 8300 3179 8299 3179 8287 3193 8268
3192 8264 3197 8254 3195 8250 3198 8249
TIME...MOT...LOC 1708Z 220DEG 4KT 3190 8244 3155 8305
TRABERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EDT WED JUL 10 2013
GAZ132>136-149-150-101845-
APPLING-ATKINSON-BACON-COFFEE-JEFF DAVIS-WARE-WAYNE-
159 PM EDT WED JUL 10 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE...NORTHWESTERN WARE...SOUTHEASTERN JEFF DAVIS...APPLING...
NORTHEASTERN ATKINSON...BACON AND EASTERN COFFEE COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM EDT...
AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST
OF PLANT HATCH TO 6 MILES SOUTH OF WEST GREEN...MOVING SOUTHEAST AT
10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST
GREEN...PLANT HATCH...PINE GROVE...GRAHAM...DOUGLAS...BAXLEY...
NICHOLLS...SURRENCY...NEW LACY AND BICKLEY THROUGH 245 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3194 8233 3194 8228 3191 8222 3191 8219
3177 8197 3124 8279 3152 8291 3196 8237
TIME...MOT...LOC 1759Z 309DEG 10KT 3187 8228 3152 8274
TRABERTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT WED JUL 10 2013
GAZ149-150-162-163-101930-
ATKINSON-CLINCH-ECHOLS-WARE-
245 PM EDT WED JUL 10 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME WESTERN
WARE...EASTERN ATKINSON...WESTERN CLINCH AND ECHOLS COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM
EDT...
AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF
COGDELL TO 3 MILES SOUTHEAST OF DU PONT TO 5 MILES EAST OF MAYDAY...
MOVING SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND PEARSON...MAYDAY...DU PONT...AXSON...HOMERVILLE
AND COGDELL THROUGH 330 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3086 8308 3086 8302 3088 8298 3122 8297
3136 8278 3114 8265 3081 8269 3063 8283
3080 8312
TIME...MOT...LOC 1845Z 315DEG 5KT 3118 8282 3094 8285
3084 8293
TRABERTThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Four hour rainfall total was 5.5 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466669.